Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 12, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 4, 2007, 7:48 PM MDT for El Paso County, Colorado. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2007, 7:48 PM MDT (01:48 UTC)
- Expired
- May 4, 2007, 8:16 PM MDT
- In force
- 28 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 57 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 7:50 PM MDT | HAIL 0.75 | 4 Ssw Calhan, CO | |
| May 4, 8:00 PM MDT | HAIL 1 | 3 Sse Calhan, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 761 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 050148 SVRPUB COC041-050245- /O.NEW.KPUB.SV.W.0012.070505T0148Z-070505T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 748 PM MDT FRI MAY 4 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... * UNTIL 845 PM MDT... * AT 746 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 5 MILES SOUTH OF CALHAN...OR 25 MILES EAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... CALHAN. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3885 10451 3885 10425 3911 10406 3911 10437 $$
2 follow-up statements
000 WWUS55 KPUB 050158 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 758 PM MDT FRI MAY 4 2007 COC041-050245- /O.CON.KPUB.SV.W.0012.000000T0000Z-070505T0245Z/ EL PASO CO- 758 PM MDT FRI MAY 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR NORTHEASTERN EL PASO COUNTY... AT 755 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR CALHAN...OR 29 MILES EAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTHEASTERN EL PASO COUNTY. LAT...LON 3900 10436 3897 10416 3911 10406 3911 10437 $$
000 WWUS55 KPUB 050216 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 816 PM MDT FRI MAY 4 2007 COC041-050226- /O.CAN.KPUB.SV.W.0012.000000T0000Z-070505T0245Z/ EL PASO CO- 816 PM MDT FRI MAY 4 2007 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTHEASTERN EL PASO COUNTY... THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED. HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3900 10436 3897 10416 3911 10406 3911 10437 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:39 PM MDT, 5 hours 9 minutes earlier.
Area forecast discussion, May 4, 2:39 PM MDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 239 PM MDT FRI MAY 4 2007 .SHORT TERM... (TONIGHT AND SATURDAY) ACTIVE EARLY SPRING WEATHER PATTERN WITH THE POTENTIAL OF STRONG-SEVERE THUNDERSTORMS ACROSS SOUTHEAST COLORADO PLAINS AND WINTRY WEATHER ACROSS THE MOUNTAIN PEAKS AND PASSES OVER THE NEXT 24 HOURS. CURRENTLY...WATER VAPOR IMAGERY AND RUC MODEL UPPER AIR ANALYSES SHOWED A VERY BROAD LOW PRESSURE SYSTEM OVER MUCH OF THE WESTERN 1/2 OF THE UNITED STATES EARLY THIS AFTERNOON. SHORTWAVE TROUGHS ARE ROTATING THROUGH THIS FLOW. NEXT UPPER LEVEL JET STREAK AND ASSOCIATED STRONG SHORTWAVE TROUGH WAS DIGGING THROUGH THE GREAT BASIN HEADING TOWARDS THE FOUR CORNERS AREA. VIS SATELLITE IMAGERY AND METAR DATA SHOWED STRATUS/FOG FINALLY BREAKING UP ACROSS EXTREME SOUTHEAST CO WHERE SURFACE DEW POINTS REMAIN 45-50F. HOWEVER... MUCH DRIER AIR EXISTS FURTHER WEST TOWARDS THE I-25 CORRIDOR AND MOUNTAINS WITH DEW POINTS IN THE TEENS TO 30S. REGIONAL RADAR ONLY SHOWING SHOWERS BREAKING OUT OVER THE MOUNTAINS AND QUICKLY MOVING NORTH NORTHEAST. STILL WAITING FOR THUNDERSTORMS TO INITIATE IN PARTS OF SOUTHEAST CO...HOWEVER...THE CAPPING INVERSION STILL EXISTS AND HARD PRESSED TO FIND A SHORTWAVE TROUGH TO TRIGGER CONVECTIVE PRECIPITATION. GREATEST PRE-STORM INSTABILITY ENVIRONMENT IS AROUND KIOWA...BENT...PROWERS...AND BACA COUNTIES EARLY THIS AFTERNOON WITH SURFACE BASED CAPE VALUES OF 500-1000 J/KG AND SURFACE BASED LIFTED INDICES AROUND -2C. LATE THIS AFTERNOON AND TONIGHT...WRF MODEL HAS BEEN A LITTLE TOO HIGH WITH THE SURFACE DEW POINTS AND RESULTANT INSTABILITY...SO FAR. LOW LEVEL WARM FRONT/DRYLINE BOUNDARY WILL BE AROUND THE HIGHWAY 50 LINE THIS EVENING AND STILL COULD BE A FOCAL POINT FOR THUNDERSTORM INITIATION IF THE LOW LEVEL THERMAL CAPPING INVERSION CAN WEAKEN OR BE PENETRATED. HARD TO FIND A TRIGGERING FEATURE ALOFT TO RELEASE ALL THE CONVECTIVE ENERGY...HOWEVER...IF IT GOES...THUNDERSTORMS WILL QUICKLY BECOME SUPERCELLS GIVEN MODERATE CAPE VALUES JUXTAPOSED WITH A HIGHLY VERTICAL SHEARED ENVIRONMENT. MAIN THUNDERSTORM IMPACT ACROSS THE FAR SOUTHEAST CO PLAINS WILL BE LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A TORNADO...IF ALL THE CONDITIONS COME INTO PLACE. MEANWHILE...AROUND I-25 CORRIDOR AND EAST OF CONTDVD... INVERTED-V SOUNDING WOULD SUGGEST MAINLY A THUNDERSTORM IMPACT OF GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WITH LITTLE RAINFALL THIS EVENING. SNOW LEVEL WILL BE RELATIVELY HIGH AROUND THE MOUNTAIN PEAKS EARLY IN THE EVENING AND COULD LOWER TO AROUND 10K FT MSL. GIVEN THE BREEZY-WINDY SOUTHWEST FLOW...THE GREATEST CHANCE FOR ACCUMULATING SNOW WOULD BE AROUND THE EASTERN SAN JUAN MOUNTAINS. ALSO...WITH HIGHLY CONVECTIVE SNOW SHOWERS AROUND THE CONTDVD... HEAVY SNOW SHOWERS COULD EXIST ALONG WITH BLOWING SNOW. COULD SEE 1-5 INCHES OF SNOWFALL ACROSS THE CONTDVD HIGHER TERRAIN DURING THE NIGHT. EAST OF THE CONTDVD...NOT SURE HOW MUCH PRECIPITATION THERE WILL BE AFTER SUNSET/MIDNIGHT. NOT MUCH IN THE WAY OF SYNOPTIC ASCENT TO SUPPORT NOCTURNAL PRECIPITATION IN THIS AREA...BUT WILL LEAVE CURRENT POPS. SATURDAY...LARGE UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO THE CENTRAL ROCKIES AND PARKS ITSELF DURING THE AFTERNOON. UPPER LEVEL JET STREAKS WILL BE OVER SOUTHEAST CO WHERE BREEZY-WINDY CONDITIONS COULD EXIST. LOW LEVEL SURFACE DEW POINTS ARE PROGGED TO MIXOUT TO TEENS AND 20S ACROSS ALL OF SOUTHERN CO AND IN THIS PATTERN IT LOOKS DOABLE. LOW PRESSURE SYSTEM IS PRETTY COLD WITH H5 TEMPERATURES AROUND -22C...SO LAPSE RATES WILL BE STEEP...ESPECIALLY ACROSS SOUTHEAST CO. WITH DAYTIME HEATING...SCT-NUMEROUS SHOWERS WILL LIKELY DEVELOP. THUNDER IS...ALSO...POSSIBLE. SNOW LEVEL SHOULD REMAIN AROUND 10K FT MSL WHERE THE CONTDVD COULD CONTINUE TO SEE PERIODS OF SNOW ACROSS THE HIGHER TERRAIN ALONG WITH BLOWING SNOW. ANOTHER 1-6 INCHES WILL BE LIKELY AND HEAVIER SNOWFALL ACROSS THE EASTERN SAN JUAN MOUNTAINS. PLANNING TO GO WITH A WINTER STORM WARNING FOR THE EASTERN SAN JUAN MOUNTAINS AND SNOW/BLOWING SNOW ADVISORY FOR LA GARITA...SAWATCH...AND MOSQUITO MOUNTAIN RANGES FROM THIS MID-EVENING THROUGH SATURDAY AND INTO SATURDAY NIGHT. IT IS A LATE SEASON EVENT AND THE PUBLIC MAY BE GOING INTO THE HIGH COUNTRY...ESPECIALLY DRIVING ACROSS HIGH MOUNTAIN PASSES. PIKES PEAK AND WET/SANGRE DE CRISTO MOUNTAINS HIGH TERRAIN WILL SEE SNOWFALL...BUT MINOR ACCUMULATIONS...SO NO HEADLINES. METZE .LONG TERM... (SATURDAY NIGHT THROUGH FRIDAY) MAIN CONCERNS ARE THE UNCERTAINTIES REGARDING THE UPR TROF THAT WL MOVE ACRS THE AREA THIS WEEKEND AND EARLY NEXT WEEK. SATURDAY NIGHT THE UPR TROF WL BE OVR THE AREA...HOWEVER AT 12Z SUN THE NAM SHOWS A CLOSED LOW OVR ERN WY...WHILE THE GFS HAS A CLOSED LOW OVR NWRN NM. BY 00Z MON THE CLOSED LOW ON THE NAM IS OVR SWRN SD AND ON THE GFS IS OVR SERN CO. THE NAM HAS LITTLE PCPN...WHILE THE GFS HAS WIDESPREAD PCPN. WITH SUCH UNCERTAINTY...WL MOSTLY LEAVE THE FORECAST AS IT IS SAT NIGHT THROUGH SUN NIGHT. MON A BROAD UPR LOW/TROF IS FORECAST TO LIE OVR THE AREA...THEN LIFTING NEWRD INTO SD TUE NIGHT. THUS THE WEA WL REMAIN UNSETTLED THRU TUE. THEN FOR WED AN UPR RIDGE IS EXPECTED TO BUILD OVR THE AREA AND REMAINING THE MAIN WEA SYSTEM INTO FRI WITH DRIER WEA WED AND THU...BUT ON FRI THE RIDGE SHIFTS A BIT EWRD AND MID AND UPR LEVEL MSTR ARE FORECAST TO MOVE OVR THE AREA BRINGING A BETTER CHANCE FOR MAINLY AFTERNOON AND EVENING PCPN CHANCES. && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 9 PM THIS EVENING TO 6 AM MDT SUNDAY FOR COZ068. SNOW AND BLOWING SNOW ADVISORY FROM 9 PM THIS EVENING TO 6 AM MDT SUNDAY FOR COZ058-060-066. && 17/28
Hazardous weather outlook, May 4, 6:58 AM MDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 658 AM MDT FRI MAY 4 2007 COZ058>089-093>099-051300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 658 AM MDT FRI MAY 4 2007 ...SEVERE STORMS AND TORNADOES POSSIBLE ACROSS THE SOUTHEAST COLORADO PLAINS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS AND TORNADOES WILL BE POSSIBLE ACROSS THE SOUTHEAST COLORADO PLAINS THIS AFTERNOON AND EVENING. IN ADDITION TO TORNADOES...HAIL IN EXCESS OF 2 INCHES AND WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE WITH ANY SEVERE STORMS THAT DEVELOP. THE BEST POTENTIAL FOR SEVERE STORMS AND TORNADOES WOULD APPEAR TO BE ACROSS PROWERS...KIOWA AND BENT COUNTIES...WHERE STORM ROTATION POTENTIAL...MOISTURE AVAILABILITY AND INSTABILITY LOOK MOST OPTIMAL. HOWEVER...ALL OF THE SOUTHEAST COLORADO PLAINS WILL BE AT SOME LEVEL OF RISK DURING THE AFTERNOON AND EVENING HOURS. OVER THE MOUNTAINS AND WEST...SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. THE PRIMARY THREATS FROM THE STORMS IN THESE AREAS WILL BE WIND GUSTS TO 50 MPH...HAIL UP TO 1/2 INCH IN DIAMETER...AND LIGHTNING. TONIGHT...PRECIPITATION WILL GRADUALLY TURN OVER TO SNOW IN THE MOUNTAINS...WITH A COUPLE INCHES OF WET SNOW POSSIBLE DOWN TO ABOUT 8000 FEET BY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG WEATHER SYSTEM IS EXPECTED TO MOVE ACROSS THE GREAT BASIN REGION SATURDAY AND THEN CONTINUE TO MOVE ACROSS THE CENTRAL AND NORTHERN ROCKIES SUNDAY THROUGH MONDAY. THE MOVEMENT OF THIS SYSTEM WILL BRING SCATTERED TO NUMEROUS RAIN SHOWERS AND HIGHER ELEVATION SNOW SHOWERS TO MOST OF SOUTH CENTRAL AND SOUTHEAST COLORADO THROUGH MONDAY. SNOW ACCUMULATIONS GREATER THAN 6 INCHES WILL BE POSSIBLE ACROSS ELEVATIONS AT OR ABOVE 10000 FEET ALONG THE CONTINENTAL DIVIDE SATURDAY AND SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE AREA THROUGH MONDAY...WITH THE MAIN THREATS FROM THESE STORMS BEING CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY PRECIPITATION. ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE REGION TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 2 PM ACROSS THE SOUTHEAST COLORADO PLAINS.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:17 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 58 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.